MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q EXPANSION KITS WITH SILVERSOAKER CATHETER 10IN(25 CM); CATHETERS

AVANOS MEDICAL INC. ON-Q EXPANSION KITS WITH SILVERSOAKER CATHETER 10IN(25 CM); CATHETERS
Model Number PM040-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Eye Pain (4467)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for the reported lot number, 30311250, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 12-may-2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported via fda medwatch / fda user facility report mw report 22885309 the following: rn opened avanos on-q antimicrobial expansion kit to sterile back table.Rn holding kit open for scrub tech to grab supplies.Another rn reported hearing "pop" sound and the sheathed introducer in package sling-shotted out of package into the first rn's eye.Rn used eyewash station and examined eye.Mild pain present but no other injuries noted.

Brand Name
ON-Q EXPANSION KITS WITH SILVERSOAKER CATHETER 10IN(25 CM)
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c. 22116
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
+1(470)448-5487
MDR Report Key25156662
Report Number2026095-2026-00038
Device Sequence Number9316595
Product Code BSO
UDI-Device Identifier10193494135390
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2026
Device Model NumberPM040-A
Device Catalogue NumberPM040-A
Device Lot Number30311250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2026
Supplement Date Received by Manufacturer07/16/2026
Initial Report FDA Received Date05/12/2026
Supplement Report FDA Received Date08/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown